Alert archive / Oklahoma / Flash Flood Warnings in 1999
Flash Flood Warning 9, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at Jun 10, 1999, 6:00 AM CDT for Beaver County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 10, 1999, 6:00 AM CDT (11:00 UTC)
- Expired
- Jun 10, 1999, 9:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Amarillo, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Beaver County, OK
The radar
The Dodge City radar (KDDC), 118 km from the middle of the area, began a volume at 10:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 11.0 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2355 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1797 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KAMA 101057 FFWAMA OKC007-101400- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AMARILLO TX 600 AM CDT THU JUN 10 1999 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * FLASH FLOOD WARNING FOR... BEAVER COUNTY IN THE OKLAHOMA PANHANDLE * UNTIL 900 AM CDT MOST OF THE HEAVY RAIN HAS ENDED ACROSS BEAVER COUNTY. HOWEVER... RUNOFF FROM THE EXCESSIVE RAINS OVERNIGHT WILL CAUSE FLASH FLOODING OF SMALL CREEKS...STREAMS AND URBAN AREAS. BEAVER COUNTY EOC HAS REPORTED THAT SOME STREETS ARE UNDER WATER IN THE CITY OF BEAVER. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THAT 2 TO 5 INCHES OF RAIN HAS FALLEN ACROSS MUCH OF THE COUNTY WITH SOME PLACES NEAR BOYD PICKING UP 9 INCHES OF RAIN. THE BEAVER RIVER FROM THE TEXAS COUNTY LINE DOWNSTREAM TO THE HARPER COUNTY LINE WILL LIKELY BE RUNNING BANK TO BANK FOR MOST OF THE DAY. MORE RAIN IS POSSIBLE LATER THIS MORNING WHICH WILL ONLY WORSEN THE FLASH FLOODING PROBLEMS. EXCESSIVE RUNOFF FROM THE RECENT HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN AMARILLO. & LAT...LON 3700 10090 3652 10091 3654 10003 3697 10004
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 4:30 AM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jun 10, 4:30 AM CDT, 1 hour 30 minutes before
TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 430 AM CDT THU JUN 10 1999 PERSISTENT CNVTN WITH HVY RA CONTG ATTM OVR ERN OK PNHDL AND WL LIKELY HAVE TO DEAL WITH THIS AREA AS A SEPERATE WX REGIME. OTRW ...DO NOT EXPC CNVTN TO DVLP ACRS PNHDLS TIL LATE AFTN WHEN SFC HEATING ALLOWS CNVTV TEMPS TO BE REACHED. OUTFLOW BNDRY FM ONGOING TSTMS WL LIE DRAPED ACRS N-CNTRL TO E-CNTRL ZNS DURG MUCH OF DAY. DRYLN WL MAKE ITS MOV INTO WRN ZNS DURG MID- LATE AFTN. WK WMFNT NOTED ACRS SRN TX PNHDL WL MOV SLOWLY NWD. WITH THESE FEATURES IN PLACE...WL CALL FOR SLGT CHC TRW ALL SXNS TDA... MENTIONING PSBL SVR IN WRN ZNS ALG DRYLN. EXPC DRYLN TO MOV EWD...REACHING CNTRL ZNS BY ERY EVE...SO WL LOWER POPS IN WRN ZNS TO SLGT CHC...BUT CALL FOR SCT TRW CNTRL AND ERN ZNS. MSTR AND INSTBY WL BE PLENTIFUL...AND ERN HALF WL HAVE SGFNT SHEAR TNGT...ASSISTED BY LLJ AOA 45 KT DVLPG OVR NERN TX PNHDL BY 06Z FRI. WL MENTION PSBL SVR OVR CNTRL AND ERN ZNS TNGT. ETA BRINGS CDFNT INTO NRN ZNS FRI MRNG...AND THEN APRS TO LIFT IT NWD AS SELY SFC WNDS RESUME ALL SXNS DURG FRI AFTN. WL KEEP SLGT CHC GOING FOR FRI AND CHC TRW FOR FRI NGT AS STGR DYNAMICS MOV INTO AREA FM WRN H5 TROF. NEW MRF KEEPS SWLY FLOW ALF THRU ERY SUN...THEN BUILDS SUMMERTIME RDG OVR SRN PLAINS AND SRN RCKYS BY MON EVE. WL BE CAUTIOUS AND NOT PUT ABRUPT END TO SHOWERY WX JUST YET...AND WL CONT WITH CHC TRW THRU EXTDD. 03 .AMA... TX...NONE. OK...NONE. COCKRELL
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 11:01 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 59 min |
| Jun 10, 2:54 AM CDT | Severe Thunderstorm Warning | AMA | Beaver | 66 min |
| Jun 10, 3:13 AM CDT | Flash Flood Warning | AMA | Beaver | 3 hr |
| Jun 10, 6:12 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron | 48 min |
Nearby
Flash Flood Warnings in Oklahoma, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.